Implanon Watch

Anonymous #1
#1
Report Thread starter 7 years ago
#1
Hi I was wondering if anyone could answer a few questions for me! Im ready to have sex with my boyfriend but I don't really want to go on the pill because I heard a lot of people have weight gain, so I was wondering for those who have had implanon if there are any side effects?

Thanks!
0
reply
NihilisticMystics
Badges: 13
Rep:
?
#2
Report 7 years ago
#2
Implanon is no longer used for contraceptive implants, since October last year it's been Nexplanon. To my understanding it's basically the same except it's easier to fit correctly and it shows up in x-rays.

I've had Nexplanon for about a month after changing from the mini-pill. My skin's been awful (but getting slowly better), and I've had a bit of spotting, but I think the latter might be more to do with changing from my pill.
There are potential side effects with all forms of hormonal contraception and they effect every woman differently, so bear in mind that what happens to me may be completely different to your experience.

I don't know anyone who's gained weight from the combined or mini pill, and if you do you could just change pills. Unless you're quite forgetful I'd just go for the pill tbh, it doesn't require (albiet very) minor surgery if you get undesirable side effects.
0
reply
5697
Badges: 0
Rep:
?
#3
Report 7 years ago
#3
Im also under the understanding that implanon is no longer being used.

I had my implanon implant fitted about 3 years ago. I had previously been on microgynon before I had the implant and it had worked well for me but I felt that I wanted something more reliable. I then had the implant and it worked well for me for about the first month and then I was constantly on my period. It wasn't spotting as it was much to heavy exactly like a period but everyday for about 3 months. My doctor then said that if I took the pill whilst having the implant this might make my periods go back to normal. After taking the pill for a couple of months my doctor told me to stop taking it and I started to bleed everyday again. I then had it removed as there was little point of taking the pill and having the implant at the same time.

This is only my experience of having the implant and this may not happen to you however I do recommend going on a progestrone type pill first (Ive forgotten names sorry) so that you know what reaction you will have from the implant first. Also because the implant uses the same hormones as the pill it will give you exactly the same side effects. Also it hurts like hell to get it removed, I have various piercings and never felt pain like this, so I wouldn't get it without really thinking about it first.
0
reply
xlizx
Badges: 11
Rep:
?
#4
Report 7 years ago
#4
Ive only had the implant for about three weeks but so far so good, I was on microgynon (the combined pill) for about two years but then switched to cerezette (progestin only pill/mini pill) because the microgynon was making my blood pressure high. I switched to the implant as I kept forgetting to take the cerezette. Everyone will react to the implant differently, one of my friends hated it becase she was constantly on her period and another friend didnt have a period for the whole three years that she had the implant

I think the best thing to do is talk to a family planing nurse to discuss weather this is right for you, they will discuss all of the possible side effects and answer any questions that you have.
0
reply
stephanie.x19
Badges: 0
Rep:
?
#5
Report 7 years ago
#5
I wouldn't get it if i was you, i had it for about a month and was bleeding that bad I had to go to A and E, it made me moody, put on weight and everything so I decided to have it out less than a month since I'd had it in.

We went to a family planning clinic to have it removed, the nurse said it'd take two minutes to get it out, twenty minutes later she was still rummaging about in my arm, she had to give me an extra injection so my arm was still numb, it was horrific.

In my opinion I wouldn't bother, just go on the pill.
0
reply
MrsRainey
Badges: 0
Rep:
?
#6
Report 7 years ago
#6
Weight gain is a risk of any hormone-based contraception, really. I had the injection for just over a year and I was having to go to the gym twice a week just to maintain my weight. But then again, everyone has different side effects. I'd rather put on a little bit of weight than get pregnant :P However I did gain a stone in the year I was on it and found it absolutely impossible to lose it, so now I'm off contraception altogether and just going back to condoms (and abstaining, sob).

Also while I was on the injection I had 2 month long periods. Not fun. I recommend trying the pill for a few months, it seems to work best for people (not for me because I'm forgetful and forget to take it, hahaha)
0
reply
jorgeregula
Badges: 0
Rep:
?
#7
Report 7 years ago
#7
I had my Implanon put in July 2008 (Just before my 18th birthday) and removed 28th June 2011 (just before my 21st birthday). Before I had my implant I had a pretty regular 5 week cycle, as I started my period when I was 10 I had had periods for over 7 years.

During the time I had the implant I barely had a period (being a young woman at university I welcomed this), apart from the last 6months when my cycle was short and frequent (about 4 days every 3 weeks).

Whilst I was on the implant I also put on between 2 to 3 stones, also I did not realise depression was a side effect, I have been on anti depressants for the past 21 months.

I had my first period 13 days after the implanon removed (almost a perfect 28 days after my last period whilst on the implanon), this lasted 7 days and was of a normal flow; heavy for the first day and regular for the rest. I thought great, my body has returned to normal! I have started losing weight too.

However I still have not had a period since my first one, it has been about 7 weeks. I knew I couldn't be pregnant because I have only had intercourse once in that time and we used a condom but I took two pregnancy tests to be sure - both negative. I normally wouldn't worry but it has been coupled with nausea, dizziness, tingling in my right arm and leg, and stomach cramps. Also the GP I saw when I got it removed told me "condoms won't work for you because you're young and your body wants to get impregnated" - worst advice and blatant lie I have ever encountered.

I've booked a doctors appointment now to go and chat to my GP (not the one I saw before, my regular nice GP!) but I thought I would just share my story as I think it is shocking more women are not told about this before they get the implant.

I got the implant as a teenage girl and the NHS seemed really eager to sign me up for it, also the pressure to carry on with that or another form of birth control has been disgusting even after I have repeatedly told them that I am not in a relationship and I rarely have intercourse, and I do not want these hormones messing up my body anymore! It's so unfair that GPs do not seem to understand the stress that birth control hormones put on women. Especially young women like myself who, at the time I got it put in, did not have friends with experience or a family member I felt I could talk to about it.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Have you registered to vote?

Yes! (551)
37.82%
No - but I will (114)
7.82%
No - I don't want to (102)
7%
No - I can't vote (<18, not in UK, etc) (690)
47.36%

Watched Threads

View All